Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 17, 2016Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 17, 2016, 3:00 PM CDT for Santa Rosa County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2016, 3:00 PM CDT (20:00 UTC)
Expired
Aug 17, 2016, 3:45 PM CDT
In force
45 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 93 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WWUS84 KMOB 172000
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT WED AUG 17 2016
 
FLZ203-204-172045-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
300 PM CDT WED AUG 17 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN SANTA ROSA COUNTY UNTIL 345 PM CDT...

AT 259 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES
SOUTHEAST OF ROEVILLE...OR 10 MILES EAST OF BAGDAD...MOVING
SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROEVILLE...PARKERVILLE...BROXSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3048 8698 3070 8702 3068 8681 3057 8679
      3054 8680
TIME...MOT...LOC 1959Z 066DEG 10KT 3059 8686 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 12:46 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 17, 12:46 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1246 PM CDT WED AUG 17 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR TO MVFR cigs and visibilities through 18.18z.
Lower cigs and visibilities mostly in and around scattered showers
and thunderstorms this afternoon and early this evening. Could also
see some lower ceilings and patchy fog near sunrise early thu
morning. Winds will be southeast to south at 5 to 10 knots this
afternoon and early this evening shifting northeast to east less than
5 knots late this evening and overnight...then becoming southeast at
5 to 8 kts by mid morning thu. 32/ee

&&

.PREV DISCUSSION... /issued 801 AM CDT WED AUG 17 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Generally VFR conditions currently prevail across the
local flying area. But there are some patches of IFR and MVFR near
the coast that could temporarily impact the BFM and PNS terminals
over the next 2 hours. Otherwise, VFR conditions will prevail except
in and around the isolated showers and thunderstorms which are
expected to develop today. Coverage will be greatest during mid to
late afternoon. Convection should dissipate during the early evening
hours. /08

PREV DISCUSSION... /issued 426 AM CDT WED AUG 17 2016/

NEAR TERM /Now Through Wednesday night/...Only spotty shower
activity showing up over the Gulf this morning.  Minor shortwaves
rippling through the easterly flow on the southern periphery of the
deep layer ridge overlying the area tapping into the uncapped
instability over the open waters.  One shifting west of Panama City
Beach along could potentially trigger showers and thunderstorms this
morning closer to the coast.  So the potential exists for isolated
showers and thunderstorms this morning over coastal zones.
Otherwise, lingering residual boundaries will couple with afternoon
instability to generate scattered showers and thunderstorms with the
greatest coverage likely developing this afternoon along the
stronger sea breeze boundary over the Florida Panhandle and
spreading northward into our South Central Alabama counties.  Lack
of shear and elevated Wet Bulb Zero heights pretty much squash the
risk of severe thunderstorm activity.  High precipitable water
values overlying the region though will allow for some brief heavy
rainfalls with the deeper convection...rainfall amounts of a 1/2 to
1 inch possible in a short amount of time.

Convection will rapidly dissipate during the early evening hours.
Temperatures will climb to near 90 along the coast and low to mid
90s in the interior. Overnight lows will fall into the low to mid
70s and upper 70s along the coast. /08

SHORT TERM /Thursday Through Friday night/...Mid-level ridge of
high pressure is progged to be in place over the southern US. At the
surface, southwest Atlantic surface high extends westward across the
northern FL Peninsula to the central Gulf coast. Just north of the
ridge, a weak surface pressure trough is forecast to be aligned from
the Carolinas, southwest to central GA and back into central MS. The
forecast area sees a contrast in the distribution of deepest layer
moisture with highest pwat values (~2 inches) more focused over the
interior closer to the surface trof. Southward, closer to the coast,
pwat values trend a bit lower (~1.8 inches) during the short term.
Considering the alignment of the deep moisture and slightly better
potential for lift closer to the surface trough axis, forecasters
will maintain a better chance of storms over the interior each day as
the air-mass destabilizes. Before daily storms develop, forecasters
expect enough solar insolation for daytime highs to lift to a range
of 91 to 95 over the interior. Closer to the beaches, upper 80's.
Highest heat indices 100 to 105. Overnight lows mid 70's interior to
77 to 80 closer to the beaches. /10

LONG TERM /Saturday Through Tuesday/...An upper level ridge of high
pressure continues in place across the southeastern states and the
adjacent central and northern Gulf through the weekend. See little
overall change in the deep layer moisture distribution, with highest
pwats confined to inland portions of the forecast area. Thus, will
keep isolated convection in the forecast near the coast as the
seabreeze advances inland, with expectation of better coverage
further inland.

Latest 17.00Z medium range model guidance is in decent agreement
with bringing a fairly deep upper level trough eastward out of the
central/northern Plains states and the Upper Midwest this weekend,
moving toward the Great Lakes and Ohio Valley region by Monday. An
associated frontal boundary pushes southward across the Mississippi
and Tennessee Valley Sunday, easing southeastward across the Central
Gulf Coast region Monday and Tuesday. The approaching frontal zone
along with increasing deep layer moisture may bring a better chance
of showers and thunderstorms area-wide early next week. Little
change in daily temperatures are presently expected through the
extended forecast period. /10

MARINE...High pressure will continue to ridge into the Northern
Gulf from the Western Atlantic for the next several days. Generally,
a light to moderate east to southeast wind flow will persist with
seas of two to three feet today diminishing to two feet or less for
the remainder of the work week. Isolated to scattered shower and
thunderstorm activity is possible each day. /08

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 17, 5:44 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
544 AM CDT WED AUG 17 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
544 AM CDT WED AUG 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG ALABAMA AND NORTHWEST
FLORIDA PANHANDLE BEACHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG ALABAMA AND NORTHWEST
FLORIDA PANHANDLE BEACHES THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-181045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
544 AM CDT WED AUG 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES AND SEAS WILL BE HIGHER IN AND AROUND ISOLATED TO
SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS...WAVES AND SEAS WILL BE HIGHER IN AND AROUND ISOLATED TO
SCATTERED THUNDERSTORMS.

In the hours before

Special weather statement, Aug 17, 2:42 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT WED AUG 17 2016

FLZ203-205-172030-
SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
242 PM CDT WED AUG 17 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES UNTIL 330 PM
CDT...

AT 241 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF WRIGHT...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SANTA
ROSA AND SOUTHWESTERN OKALOOSA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3065 8670 3062 8665 3053 8663 3045 8682
      3067 8688
TIME...MOT...LOC 1941Z 062DEG 5KT 3058 8673
Special weather statement, Aug 17, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT WED AUG 17 2016

FLZ203-204-172045-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
300 PM CDT WED AUG 17 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN SANTA ROSA COUNTY UNTIL 345 PM CDT...

AT 259 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES
SOUTHEAST OF ROEVILLE...OR 10 MILES EAST OF BAGDAD...MOVING
SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROEVILLE...PARKERVILLE...BROXSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3048 8698 3070 8702 3068 8681 3057 8679
      3054 8680
TIME...MOT...LOC 1959Z 066DEG 10KT 3059 8686

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:44 PM CDTSpecial Weather StatementMOBCovington61 min
Aug 17, 4:24 PM CDTSpecial Weather StatementMOBCovington, Escambia66 min
Aug 17, 5:04 PM CDTSpecial Weather StatementMOBBaldwin41 min
Aug 17, 5:11 PM CDTSpecial Weather StatementMOBButler, Conecuh, Crenshaw, Monroe49 min
Aug 17, 2:42 PM CDTSpecial Weather StatementMOBOkaloosa48 min
Aug 17, 3:01 PM CDTSpecial Weather StatementMOBOkaloosa44 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.